MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR

WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR
Model Number G24654
Medical Device Problem Code Misassembly by Users (3133)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
During an esophageal variceal ligation, the physician selected a cook 6 shooter saeed multi-band ligator.It was reported that an end piece fell off [blue hook detached from loading catheter].This occurred prior to patient contact; there was no impact to the patient.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open box and tray from the lot number provided in the report.The label matches the product returned.All components were returned.Our laboratory evaluation of the product said to be involved confirmed the report.The loading catheter had one hook completely detached, hanging on the trigger cord and one hook still remaining inserted into the catheter.The hook returned against the proximal knot, not placed 2 cm from the proximal knot.The hook did not move when the trigger cord was manipulated; therefore, it is presumed this was how the device was set up.A dimensional inspection was performed on the loading catheter.The inner diameter was measured and was within the specification.A destructive tensile test was also performed on the loading catheter side where the second blue hook remained attached.The blue hook detached from the catheter above the minimum force requirement.A product specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The subassembly history record for the loading catheter said to be involved was reviewed.The quality control tensile test performed on a sample of the manufactured units met the acceptance criteria.A discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a visual examination of the returned product identified the blue hook was completely detached from one end of the loading catheter and remaining on the trigger cord.A tensile test of the remaining hook confirmed the joint was within specification.The device returned with the detached blue hook located against the proximal knot of the trigger cord.The instructions for use state, "attach trigger cord to hook on end of loading catheter, leaving approximately 2 cm of trigger cord between knot and hook.Withdraw loading catheter and trigger cord up through endoscope and out through handle." the blue hook can detach if it gets caught in the accessory channel of the endoscope.The instructions for use advise the user: "it is vital that the integrity of the working channel is intact." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.All loading catheters that are included in the multi-band ligators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments: based on evaluation of the returned device with the detached blue hook located against the proximal knot of the trigger cord, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key20667299
Report Number1037905-2024-00715
Device Sequence Number7305185
Product Code MND
UDI-Device Identifier00827002246546
UDI-Public(01)00827002246546(17)250814(10)W4862144
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2025
Device Model NumberG24654
Device Catalogue NumberMBL-6-OV
Device Lot NumberW4862144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2024
Initial Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GIF-1100
Patient SexUnknown